# SDR 2000UALA00533

- Difficulty date: August 6, 2000
- Submitted: October 24, 2000
- Operation: Air carrier
- Aircraft: N1857U
- Make and model: Doug DC-10-30
- Aircraft serial: 46986
- Aircraft time: 80,490 hours, 19,967 cycles
- Engine: Ge CF650C2
- Engine time: 53,632 hours, 11,473 cycles
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Duct
- Part number: 1555M23G02
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E, A

## Discrepancy

FROM OBSERVER ON GROUND, DURING INITIAL CLIMBOUT, WHITE SMOKE OBSERVED COMING FROM THE NR 2 ENGINE AND METALLIC OBJECT DEPARTED AIRCRAFT FROM THE AREA OF NR 2 ENGINE.  HAD NR 2 ENGINE FIRE WARNING FOR ABOUT 10 SECONDS.  ENGINE SHUT DOWN.  DUMPING FUEL IN PREPARATION FOR RETURN TO FIELD.  *S/D*  FOUND NR 2 ENGINE BLOW OUT PANEL POPPED AND INSULATION COMING OUT FROM BOTTOM OF ENGINE.  FOUND LOWER 14TH STG COOLING AIR DUCT FAILED AT FLANGE.  REPLACED ENGINE DUE TO EXTENSIVE DAMAGE TO EXTERNAL PARTS AND POSSIBLE VIBRATION AS ROOT CAUSE.
